Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 49, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 10, 2023, 10:15 AM CDT. It took effect at Jul 10, 2023, 4:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2023, 10:15 AM CDT (15:15 UTC)
- In effect from
- Jul 10, 2023, 4:00 PM CDT
- Expired
- Jul 11, 2023, 12:10 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
855 WHUS73 KGRB 101515 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1015 AM CDT Mon Jul 10 2023 LMZ541-542-102315- /O.NEW.KGRB.SC.Y.0049.230710T2100Z-230711T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 1015 AM CDT Mon Jul 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT TUESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Two Rivers. * WHEN...From 4 PM this afternoon to 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
838 WHUS73 KGRB 101947 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 247 PM CDT Mon Jul 10 2023 LMZ541-542-110400- /O.CON.KGRB.SC.Y.0049.230710T2100Z-230711T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 247 PM CDT Mon Jul 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Two Rivers. * WHEN...From 4 PM this afternoon to 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
446 WHUS73 KGRB 110207 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 907 PM CDT Mon Jul 10 2023 LMZ541-542-110600- /O.CON.KGRB.SC.Y.0049.000000T0000Z-230711T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 907 PM CDT Mon Jul 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Two Rivers. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
468 WHUS73 KGRB 110510 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1210 AM CDT Tue Jul 11 2023 LMZ541-542-110615- /O.CAN.KGRB.SC.Y.0049.000000T0000Z-230711T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 1210 AM CDT Tue Jul 11 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to gradually subside through the rest of tonight. Brief gusty winds are still possible due to scattered thunderstorms. $$ AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 5:44 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 5:44 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 544 AM CDT Mon Jul 10 2023 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 345 AM CDT Mon Jul 10 2023 The leading edge of a 50+ knot jet at 850mb will produce scattered thunderstorms this morning in far northern Wisconsin before it exits the area. It will then become mostly sunny and very warm by afternoon as 850mb temperatures rise to 18C with good mixing. Dewpoints should be mainly in the 50s, so it will not be too humid. Highs today should range from the middle 80s to low 90s with the very warm temperatures even along the Lake Michigan shore due to the strong offshore winds. There is a good deal of uncertainty about the cold front approaching from the northwest and the convection that will be associated with it. The amount of dry air in the low levels, and a temperature inversion around 800mb could inhibit convection until late in the afternoon and keep it right along the front. Forecast soundings have the best combination of instability and shear north of highway 29 in the late afternoon and evening. Damaging winds and large hail would seem to be the main threat given the inverted v soundings and suitable wet bulb zero heights. The showers and thunderstorms should exit east central Wisconsin late this evening, with some clearing overnight. Lows will range from the middle 40s in the far north to around 60 in the Fox Valley. Beautiful weather is expected Tuesday as a surface high builds in from Central Canada and produces high temperatures in the 70s and dewpoints in the 40s and low 50s. .LONG TERM...Tuesday Night Through Sunday Issued at 345 AM CDT Mon Jul 10 2023 Focus is on precipitation chances throughout the week and next weekend as an upper low remains near Hudson Bay, and a surface front stalls out south of the state. The cold front progged to move through Wisconsin tonight will stall out across south Iowa and central Illinois on Wednesday, which will then become the focus for surface waves to traverse through the midweek. Models have trended south with the placement of the cold front, so potential for heavy precip should remain well south of the area. However, still have chance to slight chance PoPs in parts of the forecast area Wednesday and Wednesday night, highest across the south. A few thunderstorms cannot be ruled out during peak heating, but with instability around 500 J/kg or less, severe storms do not appear likely. Beyond Wednesday, chances for showers and a few thunderstorms remain in the forecast each day as the upper low remains in the Hudson Bay area. While exact location varies, models generally agree on keeping this in place through the weekend and into early next week. Temperatures will be fairly close to normal each day, with highs in the 70s to low 80s, and lows ranging from the upper 40s to lower 60s. && .AVIATION...for 12Z TAF Issuance Issued at 544 AM CDT Mon Jul 10 2023 A cold front move move slowly across the area late this afternoon and evening and bring showers and thunderstorms and brief MVFR/IFR conditions. VFR weather is expected ahead of the front today. Southwest winds gusting to 25 knots could create crosswind considerations at some airports this afternoon and evening. The showers and thunderstorms will exit the area late tonight with some clearing by daybreak. Good flying weather is expected Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......RDM
Hazardous weather outlook, Jul 10, 8:46 AM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 846 AM CDT Mon Jul 10 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 846 AM CDT Mon Jul 10 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected this afternoon and evening as a cold front moves from northwest to southeast across the area. There is a slight risk of severe thunderstorms with damaging winds and large hail, especially between 4 pm and 10 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic chances for storms will occur from Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ521-522-541>543-111400- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 846 AM CDT Mon Jul 10 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Gusty south to southwest winds and building waves could create conditions approaching small craft criteria on the bay and lake this afternoon and evening. Boaters should exercise caution. Thunderstorms could produce strong winds across the nearshore waters late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic chances for storms will occur from Wednesday through Sunday. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:45 AM CDT | Special Weather Statement | GRB | Vilas | 45 min |
| Jul 10, 4:57 PM CDT | Special Weather Statement | GRB | Vilas | 63 min |
| Jul 10, 5:07 PM CDT | Special Weather Statement | GRB | Oneida | 38 min |
| Jul 10, 5:17 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 43 min |
| Jul 10, 5:31 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 44 min |
| Jul 10, 5:59 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Vilas | 61 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | GRB | Oneida | 59 min |
| Jul 10, 6:53 PM CDT | Special Weather Statement | GRB | Vilas | 67 min |
| Jul 10, 2:04 PM CDT | Special Weather Statement | GRB | Dickinson | 41 min |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.